MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS; POWERED WHEELCHAIR
Model Number F5 CORPUS
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Abrasion (1689); Bruise/Contusion (1754); Swelling/ Edema (4577)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
Received report claiming while the end-user was driving out of doors in their community, the power wheelchair allegedly came to an abrupt stop which forced the end-user to lose positioning and fall from the seating to the ground.This action reportedly resulted in minor injuries that did not necessitate the need for medical intervention.
 
Additional Manufacturer Narrative
End-user reported while driving in the community, the device allegedly stopped suddenly which forced the end-user to lose positioning and fall forward out of the seating to the street below.The end-user reported having sustained minor injuries to their left knee and right elbow, as well as a cut on their forehead.No reports of the end-user having sought medical intervention.Service provider reports having inspected the chair finding the drive motors and electric brakes to be within operational specifications.Further inspection shows signs of heavy corrosion at the terminal connection point of the main power module where the battery connection is made.It was also noted signs of heat buildup on the battery connector lead (plug) which connects to the power module.Permobil concludes the most probable cause for the reported sudden stoppage was loss of power due to corroded battery connection.It is reported the end-user is a very active outdoor user in/around their beach community, and with the information provided from the dealer technician, the most probable cause for this reported failure was due to lack of general maintenance with the corrosion being caused by environmental factors.Although there was no report of a serious injury, permobil has determined if a total loss of power during drive occurs with the lack of wearing the provided positioning belt, there is a potential risk for serious injury if failure were to recur.The dhr was reviewed, and the device was found to have met specifications prior to distribution.

Brand Name
PERMOBIL F5 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key17673544
Report Number1221084-2023-00017
Device Sequence Number6044936
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Initial Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose